There’s a Devil’s Bargain in that little blue pill. Sure, we knew Viagra could cause blue vision in exchange for sexual pleasure, but who knew the Devil would take a second bite of our withering masculinity to cause hearing loss as well?
The erectile dysfunction drug Viagra, and possibly other similar medications, may prompt long-term hearing loss among users, a new study suggests.
In the May 18 issue of the Archives of Otolaryngology — Head and Neck Surgery, researchers from the University of Alabama at Birmingham discuss evidence supporting an association between the onset of hearing problems and Viagra. The medication is one of the so-called class of phosphodiesterase type 5 inhibitors (PDE-5i), which also includes Cialis and Levitra.
The finding follows the 2007 decision by the U.S. Food and Drug Administration to adjust labeling for such medications to more prominently display warnings about hearing loss risks. The move stemmed from reports that year regarding sudden hearing loss among users of these drugs.
We thought Rush Limbaugh lost his hearing because of Oxycontin abuse — but he was also taking lots of Viagra, too! Our Old Kentucky Penises were never prouder!
Would you give up two senses for an erection?
Will next week bring news that Viagra also condemns you sense of taste and smell?
Where should we draw the line between acceptable risk and unnecessary narcissism in provoking the body into sexual pleasure?
Wow. Think of all the bluebeekuss flying off with noone to hear them over the deafening of the Viagra. Sad how we have to try to force our bodies to do things it just doesn’t want to do anymore with drugs — and not just in the name of keeping us alive but in satisfying our carnal lust.
That’s an excellent point, Gordon. If the body can’t “get it up” on its own — there’s a chemical and biological reason for it — and to artificially “force” it to perform when it is naturally unable seems self-abusive, really.